Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 41, NWS Green Bay, WI

September 4, 20144 counties in Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Sep 4, 2014, 9:38 AM CDT for 4 counties in Wisconsin. It was in force for 52 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2014, 9:38 AM CDT (14:38 UTC)
Expired
Sep 4, 2014, 10:30 AM CDT
In force
52 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
70.0 mph

Counties Forest County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 163 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 9:49 AM CDTHAIL 0.5Lake Tomahawk, WI
Sep 4, 9:51 AM CDTHAIL 1Lake Tomahawk, WIHAIL FROM NICKEL TO QUARTER SIZE AND HEAVY RAIN.
Sep 4, 9:54 AM CDTTSTM WND DMGMinocqua, WITREES DOWN AND QUARTER SIZE HAIL.
Sep 4, 9:55 AM CDTHAIL 1.753 E Lake Tomahawk, WI
Sep 4, 10:00 AM CDTHAIL 1.752 N Rhinelander, WI
Sep 4, 10:01 AM CDTHAIL 18 N Tomahawk, WI
Sep 4, 10:15 AM CDTHAIL 1Three Lakes, WIWINDS ESTIMATED NEAR 60 MPH.
Sep 4, 10:17 AM CDTHAIL 1Three Lakes, WI
Sep 4, 10:20 AM CDTHAIL 110 Ene Tomahawk, WIAT LEAST 1 INCH DIAMETER HAIL IN TOWN OF HARRISON. TIME ESTIMATED. REPORT FROM SOCIAL MEDIA.
Sep 4, 10:30 AM CDTTSTM WND DMGArgonne, WINUMEROUS TREES DOWN. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 7:42 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

004 
WUUS53 KGRB 041438
SVRGRB
WIC041-069-085-125-041530-
/O.NEW.KGRB.SV.W.0041.140904T1438Z-140904T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
938 AM CDT THU SEP 4 2014

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FOREST COUNTY IN NORTHEAST WISCONSIN...
  NORTHERN LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
  ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
  SOUTHERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 1030 AM CDT

* AT 937 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES EAST OF BOULDER JUNCTION TO 12 MILES NORTH
  OF RHINELANDER TO 8 MILES NORTH OF TOMAHAWK...AND MOVING EAST AT 55
  MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EAGLE RIVER AROUND 945 AM CDT.
  WOODBORO AND RHINELANDER AROUND 950 AM CDT.
  PHELPS AROUND 955 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SUGAR CAMP...CONOVER...THREE
LAKES...CLEARWATER LAKE...ANVIL LAKE CAMPGROUND...JEFFRIS...FRANKLIN
LAKE CAMPGROUND...STARKS...ENTERPRISE AND WINDSOR DAM CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4559 9005 4580 8981 4611 8986 4611 8902
      4603 8882 4604 8878 4602 8868 4581 8868
      4547 8899 4547 8942 4546 8943 4543 9005
TIME...MOT...LOC 1438Z 269DEG 51KT 4608 8942 4579 8944
          4558 8977

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH

$$

EB
5 follow-up statements
387 
WWUS53 KGRB 041452
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
952 AM CDT THU SEP 4 2014

WIC041-069-085-125-041530-
/O.CON.KGRB.SV.W.0041.000000T0000Z-140904T1530Z/
FOREST WI-LINCOLN WI-ONEIDA WI-VILAS WI-
952 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
VILAS...ONEIDA...NORTHERN LINCOLN AND NORTHWESTERN FOREST COUNTIES
UNTIL 1030 AM CDT...

AT 949 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 9 MILES NORTH OF EAGLE RIVER TO TOMAHAWK... 
MOVING EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PHELPS AROUND 1005 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE JEFFRIS...FRANKLIN LAKE
CAMPGROUND...ANVIL LAKE CAMPGROUND...STARKS...WINDSOR DAM
CAMPGROUND...MONICO...HILES...GAGEN...ENTERPRISE AND NELMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4559 9005 4580 8981 4606 8975 4611 8902
      4603 8882 4604 8878 4602 8877 4603 8874
      4602 8868 4581 8868 4547 8899 4547 8942
      4546 8943 4543 9005
TIME...MOT...LOC 1451Z 269DEG 51KT 4602 8932 4578 8927
          4547 8967

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

JKL
218 
WWUS53 KGRB 041500
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 AM CDT THU SEP 4 2014

WIC041-069-085-125-041530-
/O.CON.KGRB.SV.W.0041.000000T0000Z-140904T1530Z/
FOREST WI-LINCOLN WI-ONEIDA WI-VILAS WI-
1000 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
VILAS...ONEIDA...NORTHERN LINCOLN AND NORTHWESTERN FOREST COUNTIES
UNTIL 1030 AM CDT...

AT 958 AM CDT...A LARGE SEVERE THUNDERSTORM WAS LOCATED ALONG A 
LINE EXTENDING FROM 6 MILES SOUTHWEST OF PHELPS TO 11 MILES 
SOUTHEAST OF EAGLE RIVER TO 8 MILES NORTHWEST OF PARRISH. THE STORM 
WAS MOVING EAST AT 60 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PHELPS AROUND 1005 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FRANKLIN LAKE CAMPGROUND...
ANVIL LAKE CAMPGROUND...STARKS...WINDSOR DAM CAMPGROUND...MONICO...
HILES...GAGEN...ENTERPRISE...NELMA AND PELICAN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4547 8998 4577 8963 4599 8965 4608 8903
      4603 8882 4604 8878 4603 8877 4602 8877
      4603 8874 4603 8872 4602 8868 4581 8868
      4547 8899 4547 8942 4546 8943
TIME...MOT...LOC 1500Z 269DEG 51KT 4602 8914 4578 8908
          4547 8949

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH

$$

JKL
713 
WWUS53 KGRB 041507
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1007 AM CDT THU SEP 4 2014

WIC041-069-085-125-041530-
/O.CON.KGRB.SV.W.0041.000000T0000Z-140904T1530Z/
FOREST WI-LINCOLN WI-ONEIDA WI-VILAS WI-
1007 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
VILAS...EASTERN ONEIDA...NORTHEASTERN LINCOLN AND NORTHWESTERN FOREST
COUNTIES UNTIL 1030 AM CDT...

AT 1006 AM CDT...A LARGE SEVERE THUNDERSTORM WAS LOCATED ALONG A 
LINE EXTENDING FROM PHELPS TO 13 MILES WEST OF POPPLE RIVER TO 
PARRISH...AND MOVING EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
ONEIDA...NORTHEASTERN LINCOLN...NORTHWESTERN FOREST AND SOUTHEASTERN
VILAS COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
WINDSOR DAM CAMPGROUND...NELMA...PELICAN LAKE...ALVIN...STEVENS LAKE 
CAMPGROUND...NASHVILLE...LENNOX...ARGONNE AND MOLE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4603 8882 4604 8879 4602 8877 4603 8872
      4602 8868 4581 8868 4547 8899 4547 8942
      4546 8943 4549 8982 4577 8949 4594 8959
      4608 8903
TIME...MOT...LOC 1507Z 269DEG 51KT 4602 8900 4579 8894
          4547 8935

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH

$$

JKL
529 
WWUS53 KGRB 041516
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1016 AM CDT THU SEP 4 2014

WIC069-041525-
/O.CAN.KGRB.SV.W.0041.000000T0000Z-140904T1530Z/
LINCOLN WI-
1016 AM CDT THU SEP 4 2014

...THE FIRST SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN 
COUNTY IS CANCELLED...BUT A NEW WARNING HAS BEEN ISSUED...

ANOTHER LINE OF SEVERE STORMS IS MOVING INTO WESTERN LINCOLN COUNTY.

LAT...LON 4603 8881 4604 8879 4602 8877 4603 8872
      4602 8868 4581 8868 4547 8899 4547 8942
      4555 8943 4556 8945 4558 8945 4577 8941
      4594 8945 4608 8903
TIME...MOT...LOC 1515Z 269DEG 51KT 4601 8899 4578 8888
          4548 8926

$$

WIC041-085-125-041530-
/O.CON.KGRB.SV.W.0041.000000T0000Z-140904T1530Z/
FOREST WI-ONEIDA WI-VILAS WI-
1016 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
VILAS...EASTERN ONEIDA AND NORTHWESTERN FOREST COUNTIES UNTIL 1030 AM
CDT...

AT 1012 AM CDT...A LARGE SEVERE THUNDERSTORM WAS LOCATED ALONG A 
LINE EXTENDING FROM PHELPS TO 12 MILES WEST OF POPPLE RIVER TO 6 
MILES NORTHEAST OF PARRISH. THE STORM WAS MOVING EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
ONEIDA...NORTHWESTERN FOREST AND SOUTHEASTERN VILAS COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...
WINDSOR DAM CAMPGROUND...PELICAN LAKE...ARGONNE...NELMA...STEVENS 
LAKE CAMPGROUND...LENNOX...ALVIN AND MOLE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4603 8881 4604 8879 4602 8877 4603 8872
      4602 8868 4581 8868 4547 8899 4547 8942
      4555 8943 4556 8945 4558 8945 4577 8941
      4594 8945 4608 8903
TIME...MOT...LOC 1515Z 269DEG 51KT 4601 8899 4578 8888
          4548 8926

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH

$$

JKL
147 
WWUS53 KGRB 041525
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1025 AM CDT THU SEP 4 2014

WIC041-085-125-041534-
/O.EXP.KGRB.SV.W.0041.000000T0000Z-140904T1530Z/
FOREST WI-ONEIDA WI-VILAS WI-
1025 AM CDT THU SEP 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VILAS...EASTERN 
ONEIDA AND NORTHWESTERN FOREST COUNTIES HAS BEEN REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.

LAT...LON 4603 8881 4604 8879 4602 8877 4603 8872
      4602 8868 4581 8868 4547 8899 4547 8942
      4555 8943 4556 8945 4558 8945 4577 8941
      4594 8945 4608 8903
TIME...MOT...LOC 1524Z 269DEG 51KT 4601 8881 4578 8870
          4548 8908

$$

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 6:45 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Sep 4, 6:45 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
645 AM CDT THU SEP 4 2014

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 327 AM CDT THU SEP 4 2014

PCPN TRENDS AND THE POTENTIAL FOR SVR TSTMS TODAY AND TONIGHT ARE
THE MAIN FCST CONCERNS.

VERY DIFFICULT FCST EARLY THIS MORNING...WITH SEVERAL AREAS OF ONGOING
CONVECTION TO CONTEND WITH...AND ISSUES RELATING TO CAPPING LATER
TODAY AND EARLY TONIGHT. ONE AREA OF TSTMS ASSOCIATED WITH A S/W
TROF...RRQ OF AN UPPER LEVEL JET AND A H8 WARM FRONT...WAS MOVG
OUT OF NE WI EARLY THIS MORNING. ANOTHER CLUSTER OF STORMS HAD
RECENTLY FORMED OVER SW/SC WI...WHERE STG WAA WAS FOCUSED ALONG
A TIGHT BAROCLINIC ZONE. OF PERHAPS EVEN GREATER CONCERN WAS A
LARGE AREA OF CONVECTION ORGANIZING OVER EASTERN ND...AND TRACKING
EAST TOWARD N WI.

EXPECT THE TSTMS OVER SOUTHERN WI TO JUST BRUSH OUR FAR SOUTHERN
COUNTIES THIS MORNING...OR PERHAPS STAY JUST SOUTH. THE MAIN
CONCERN IS THE DEVELOPING MCS OVER EASTERN ND...WHICH SEVERAL
MODELS...INCLUDING THE 05Z HRRR...TAKE THROUGH FAR NORTHERN WI
LATE THIS MORNING/EARLY AFTERNOON. WITH A WARM FRONT LIFTING
TOWARD THE REGION...CAPE INCREASING TO NEAR 2000 J/KG BY MIDDAY
AND STRONG DEEP LAYER SHEAR IN PLACE...POTENTIAL FOR SVR TSTMS
OVER N WI LOOKS PRETTY GOOD. VERY WARM AND HUMID CONDITIONS
ARE ANTICIPATED...WITH TEMPS RISING WELL INTO THE 80S...AND
DEW POINTS IN THE UPPER 60S AND LOWER 70S.

MORE STORMS MAY DEVELOP ON THE NORTHERN EDGE OF THE CAP OVER
NORTHERN WI AS A COLD FRONT SHIFTS INTO WSTRN WI LATE IN THE DAY.
HOWEVER...THE CAP COULD PROVE TO BE TOO STRONG FOR ADDITIONAL TSTM
DEVELOPMENT UNTIL THE FRONT ARRIVES IN THE EVG. WITH CONCERNS
ABOUT CAPPING...AND A LACK OF A SIGNIFICANT UPPER LEVEL FORCING...
WILL KEEP POPS IN THE CHANCE CATEGORY FOR TONIGHT. STRONG
INSTABILITY AND MODERATE TO STRONG SHEAR WILL SUPPORT A
CONDITIONAL THREAT OF SVR TSTMS THROUGH THE NIGHT.

WILL KEEP A SMALL CHANCE OF STORMS IN OUR FAR SE COUNTIES EARLY
FRIDAY...OTHERWISE FRIDAY LOOKS PARTLY SUNNY...MUCH COOLER AND
LESS HUMID...WITH HIGHS IN THE 60S AND LOWER 70S.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 327 AM CDT THU SEP 4 2014

HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY NIGHT
THROUGH MONDAY...BRINGING MOSTLY CLEAR SKIES AT NIGHT AND
MOSTLY SUNNY DAYS. BEYOND MONDAY...SOME BIG DIFFERENCES NOTED
AMONG THE MODELS...INCLUDING A DRASTIC CHANGE IN THE ECMWF
MODEL OUTPUT TONIGHT COMPARED TO ITS 12Z RUN. ONLY MINOR
ADJUSTMENTS TO THE GRIDS THROUGH MONDAY...AND NO REAL CHANGES
BEYOND MONDAY. DID DEPICT OUR LOCATIONS THAT HAVE WARM OR
COLD BIASES EACH PERIOD IN THE LONG TERM FORECAST PERIOD.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 639 AM CDT THU SEP 4 2014

AREAS OF LOW CIGS (IFR/MVFR) AND PATCHY FOG SHOULD GRADUALLY
DISSIPATE THIS MORNING.

TSTMS OVER NE MN WILL TRACK ACROSS NORTHERN WI DURING THE LATE
MORNING AND EARLY AFTERNOON. SOME OF THESE STORMS WILL BE SEVERE...
WITH DAMAGING WINDS..LARGE HAIL AND TORRENTIAL RAINFALL. HAVE ADDED
A TEMPO GROUP FOR THE RHI TAF. SCT TSTMS SHOULD ALSO DEVELOP ALONG
AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON AND TONIGHT. HAVE
ESTIMATED THE MOST LIKELY FOUR-HOUR PERIOD FOR STORMS AT EACH
SITE. LLWS SHOULD REDEVELOP AHEAD OF THE COLD FRONT LATE THIS
AFTERNOON AND EVENING...THEN QUICKLY WEAKEN AS THE FRONT MOVES
THROUGH.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......ECKBERG
AVIATION.......KIECKBUSCH
Hazardous weather outlook, Sep 4, 3:55 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
355 AM CDT THU SEP 4 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050900-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
355 AM CDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A CLUSTER OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS NORTHERN
WISCONSIN LATER THIS MORNING AND EARLY AFTERNOON. SOME OF THE
STORMS MAY BE SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS
AND TORRENTIAL RAINFALL.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION LATE THIS
AFTERNOON AND TONIGHT. THIS DEVELOPMENT IS LESS CERTAIN...AS WARM
TEMPERATURES ALOFT WILL LIKELY INHIBIT STORM FORMATION UNTIL A
COLD FRONT ARRIVES IN THE EVENING. THE BEST ESTIMATE IS THAT
SCATTERED STORMS WILL DEVELOP OVER NORTH CENTRAL WISCONSIN TOWARD
SUNSET...THEN SPREAD SOUTHEAST ACROSS THE FORECAST AREA THROUGH
THE NIGHT. IF THE STORMS DEVELOP AS FORECAST...THEY MAY BE
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL.

BE SURE TO CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS ON
THIS POTENTIALLY DANGEROUS WEATHER SITUATION... ESPECIALLY IF YOU
HAVE OUTDOOR ACTIVITIES PLANNED FOR TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LMZ521-522-541>543-050900-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
355 AM CDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTH WINDS AND BUILDING WAVES WILL CREATE CONDITIONS
HAZARDOUS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY IS IN
EFFECT. IN ADDITION...AREAS OF MARINE FOG MAY CAUSE NAVIGATION
PROBLEMS.

THERE IS A CHANCE OF THUNDERSTORMS NORTH OF STURGEON BAY THIS
AFTERNOON...AND OVER THE ENTIRE MARINE FORECAST AREA TONIGHT.
SOME OF THE STORMS COULD BE SEVERE...WITH STRONG WINDS...LARGE
HAIL AND TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TSK/RE

In the hours before

Special weather statement, Sep 4, 8:23 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
823 AM CDT THU SEP 4 2014

WIZ031-037>039-045-048>050-041445-
BROWN-CALUMET-MANITOWOC-OUTAGAMIE-SHAWANO-WAUPACA-WAUSHARA-WINNEBAGO-
823 AM CDT THU SEP 4 2014

...STRONG THUNDERSTORM IN SOUTHWEST OUTAGAMIE COUNTY...

AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF APPLETON...NEAR HORTONVILLE
MOVING EAST AT 30 MPH.

HAIL UP TO NICKLE SIZE IS POSSIBLE WITH THIS STORM ALONG WITH
CONTINUOUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS.

* THE THUNDERSTORM WILL BE NEAR...
  APPLETON BY 840 AM CDT...
  LITTLE CHUTE AND KIMBERLY BY 845 AM CDT...
  KAUKAUNA BY 850 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY INDOORS UNTIL THE STORM PASSES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

EB
Local storm report, Sep 4, 8:29 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
829 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     HAIL             GREENVILLE              44.29N 88.53W
09/04/2014  E0.75 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

0820 AM     HAIL             HORTONVILLE             44.33N 88.63W
09/04/2014  M1.00 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

&&

JEFFL
Special weather statement, Sep 4, 8:33 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
833 AM CDT THU SEP 4 2014

WIZ038-039-048>050-041430-
BROWN-CALUMET-MANITOWOC-OUTAGAMIE-WINNEBAGO-
833 AM CDT THU SEP 4 2014

...STRONG THUNDERSTORMS OVER THE FOX VALLEY...

AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER THE FOX VALLEY REGION. ONE WAS NEAR
APPLETON. ANOTHER WAS JUST EAST OF OSHKOSH OVER LAKE WINNEBAGO. THE
STORMS WERE MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORMS.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JKL
Special weather statement, Sep 4, 8:42 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
842 AM CDT THU SEP 4 2014

WIZ005-010-018-041445-
LINCOLN-ONEIDA-VILAS-
842 AM CDT THU SEP 4 2014

...STRONG THUNDERSTORMS CONTINUE TO APPROACH VILAS AND ONEIDA
COUNTIES THIS MORNING...

AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ABOUT 30 MILES WEST OF LAC DU FLAMBEAU...MOVING EAST
AT 60 MPH.

LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS IF THEY
CAN MAINTAIN THEIR STRENGTH.  DANGEROUS CLOUD TO GROUND LIGHTNING
AND HEAVY DOWNPOURS WITH LOCALIZED FLOODING IS ALSO POSSIBLE.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY INDOORS UNTIL THE STORM PASSES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

EB
Local storm report, Sep 4, 9:22 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
922 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     HAIL             1 N WRIGHTSTOWN         44.34N 88.16W
09/04/2014  E0.25 INCH       BROWN              WI   PUBLIC

            RELAYED VIA SOCIAL MEDIA

&&

LUCHS
Local storm report, Sep 4, 9:25 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
925 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     HAIL             LAC DU FLAMBEAU         45.96N 89.88W
09/04/2014  E0.50 INCH       VILAS              WI   TRAINED SPOTTER

&&

JEFFL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 9:37 PM CDTSevere Thunderstorm WarningGRBLincoln, Oneida53 min
Sep 4, 2:08 AM CDTSpecial Marine WarningGRB37 min
Sep 4, 8:50 AM CDTSevere Thunderstorm WarningGRBOneida, Vilas55 min
Sep 4, 10:09 AM CDTSevere Thunderstorm WarningGRBLincoln, Oneida53 min
Sep 4, 10:23 AM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Langlade, Lincoln, Oneida, Vilas52 min
Sep 4, 11:31 AM CDTSpecial Marine WarningGRB89 min
Sep 4, 5:35 PM CDTSpecial Marine WarningGRB55 min
Sep 4, 6:38 PM CDTSpecial Marine WarningGRB37 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.